Alert archive / Kansas / Snow Advisories in 2007
Snow Advisory 1, NWS Dodge City, KS
NWS Dodge City, KS issued this snow advisory at Jan 13, 2007, 4:21 AM CST for 27 counties in Kansas. It took effect at Jan 14, 2007, 6:00 AM CST. It was in force for 109 min.
The area
The counties it named.
The facts
- Issued
- Jan 13, 2007, 4:21 AM CST (10:21 UTC)
- In effect from
- Jan 14, 2007, 6:00 AM CST
- Expired
- Jan 14, 2007, 7:49 AM CST
- In force
- 109 min
- Issued by
- NWS Dodge City, KS
All 27 counties
Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 10:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 10.4 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 739 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 347 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KDDC 131021 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 421 AM CST SAT JAN 13 2007 ...MORE WINTER PRECIPITATION IN STORE FOR WESTERN KANSAS... .A UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE WESTERN PLAINS TODAY OVER A DOME OF ARCTIC AIR. THIS DISTURBANCE WILL BRING SOME SLEET AND SNOW TO SOUTH CENTRAL KANSAS TODAY BEFORE EXITING LATE THIS AFTERNOON. THE MAIN UPPER LEVEL STORM SYSTEM WILL BEGIN TO MOVE OUT INTO THE PLAINS ON SUNDAY...BRINGING MORE WIDESPREAD SNOWFALL. KSZ065-066-078>081-088>090-131830- /O.UPG.KDDC.WS.A.0001.070114T0000Z-070115T0000Z/ /O.NEW.KDDC.SN.Y.0001.070114T1200Z-070115T0600Z/ /O.NEW.KDDC.WW.Y.0001.070113T1200Z-070114T0000Z/ PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA-PRATT-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ASHLAND...MINNEOLA...COLDWATER... PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 421 AM CST SAT JAN 13 2007 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... ...SNOW ADVISORY IN EFFECT FROM 6 AM SUNDAY TO MIDNIGHT CST SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. A SNOW ADVISORY HAS ALSO BEEN ISSUED. THIS SNOW ADVISORY IS IN EFFECT FROM 6 AM SUNDAY TO MIDNIGHT CST SUNDAY NIGHT. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. BANDS OF SLEET AND SNOW WILL WILL PERIODICALLY MOVE ACROSS THE AREA THIS MORNING...WITH SNOW CONTINUING INTO EARLY AFTERNOON. SNOW ACCUMULATIONS OF 2 INCHES CAN BE EXPECTED...MAINLY EAST OF AN ASHLAND TO BUCKLIN TO LARNED LINE. WITH THE SLEET IN ADDITION TO THE SNOWFALL...ROADS CAN BECOME SLICK AND HAZARDOUS. THE PRECIPITION SHOULD TAPER OFF BY LATE SATURDAY AFTERNOON. ANOTHER ROUND OF SNOWFALL CAN BE EXPECTED TO START BY SUNDAY MORNING AS THE MAIN STORM SYSTEM MOVES OUT INTO THE PLAINS. SNOW WILL CONTINUE THROUGHOUT THE DAY ON SUNDAY AND INTO SUNDAY EVENING. ADDITIONAL ACCUMULATIONS OF 2 TO 4 INCHES WILL BE POSSIBLE ACROSS THE AREA. A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS SUCH AS LIGHT SNOW, BLOWING SNOW, SLEET, FREEZING RAIN AND EXTREME WIND CHILLS. WHILE THE WEATHER WILL BE SIGNIFICANT, THE WORD ADVISORY IMPLIES THAT SEVERE WINTER WEATHER IS NOT ANTICIPATED. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ KSZ030-031-043>046-061>064-074>077-084>087-131830- /O.UPG.KDDC.WS.A.0001.070114T0000Z-070115T0000Z/ /O.NEW.KDDC.SN.Y.0001.070114T1200Z-070115T0600Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- STANTON-GRANT-HASKELL-GRAY-MORTON-STEVENS-SEWARD-MEADE- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...JOHNSON CITY...ULYSSES... SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...ELKHART...RICHFIELD... HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER 421 AM CST SAT JAN 13 2007 /321 AM MST SAT JAN 13 2007/ ...SNOW ADVISORY IN EFFECT FROM 6 AM CST /5 AM MST/ SUNDAY TO MIDNIGHT CST /11 PM MST/ SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 6 AM CST /5 AM MST/ SUNDAY TO MIDNIGHT CST /11 PM MST/ SUNDAY NIGHT. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. A FEW BANDS OF LIGHT SNOW WILL BE POSSIBLE ACROSS THE AREA TODAY AND TONIGHT...WITH LITTLE ACCUMULATION EXPECTED. SNOWFALL IS EXPECTED TO INTENSIFY AND BECOME MORE WIDESPREAD BY SUNDAY MORNING. SNOW WILL CONTINUE THROUGHOUT THE DAY ON SUNDAY BEFORE TAPERING OFF SUNDAY EVENING. SNOWFALL ACCUMULATIONS OF 2 TO 4 INCHES WILL BE POSSIBLE. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ RITTERLING
5 follow-up statements
000 WWUS43 KDDC 131816 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1216 PM CST SAT JAN 13 2007 ...MORE WINTER PRECIPITATION IN STORE FOR WESTERN KANSAS... .A VIGOROUS UPPER LEVEL LOW PRESSURE TROUGH WILL MOVE OVER THE CENTRAL UNITED STATES SUNDAY...BRINGING ANOTHER ROUND OF WINTER PRECIPITATION TO KANSAS. KSZ065-066-078>081-088>090-140230- /O.CAN.KDDC.WW.Y.0001.000000T0000Z-070114T0000Z/ /O.CON.KDDC.SN.Y.0001.070114T1200Z-070115T0600Z/ PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA-PRATT-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ASHLAND...MINNEOLA...COLDWATER... PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 1216 PM CST SAT JAN 13 2007 ...WINTER WEATHER ADVISORY IS CANCELLED... ...SNOW ADVISORY REMAINS IN EFFECT FROM 6 AM SUNDAY TO MIDNIGHT CST SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELED THE WINTER WEATHER ADVISORY. A SNOW ADVISORY REMAINS IN EFFECT FROM 6 AM SUNDAY TO MIDNIGHT CST SUNDAY NIGHT. OCCASIONAL LIGHT SNOW WILL CONTINUE THROUGH THE AFTERNOON HOURS SATURDAY...BUT LITTLE ADDITIONAL ACCUMULATION IS ANTICIPATED. WIDESPREAD LIGHT SNOW WILL DEVELOP BY 800 AM. AREAS OF SLEET MAY OCCUR PRIMARILY SOUTHEAST OF A LINE FROM ASHLAND TO ST. JOHN EARLY ON SUNDAY. THE PRECIPITATION WILL DIMINISH TO FLURRIES BY MID AFTERNOON WITH TOTALS OF TWO TO FOUR INCHES OF SNOW EXPECTED. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ KSZ030-031-043>046-061>064-074>077-084>087-140230- /O.CON.KDDC.SN.Y.0001.070114T1200Z-070115T0600Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- STANTON-GRANT-HASKELL-GRAY-MORTON-STEVENS-SEWARD-MEADE- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...JOHNSON CITY...ULYSSES... SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...ELKHART...RICHFIELD... HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER 1216 PM CST SAT JAN 13 2007 /1116 AM MST SAT JAN 13 2007/ ...SNOW ADVISORY REMAINS IN EFFECT FROM 6 AM CST /5 AM MST/ SUNDAY TO MIDNIGHT CST /11 PM MST/ SUNDAY NIGHT... A SNOW ADVISORY REMAINS IN EFFECT FROM 6 AM CST /5 AM MST/ SUNDAY TO MIDNIGHT CST /11 PM MST/ SUNDAY NIGHT. WIDESPREAD LIGHT SNOW WILL DEVELOP AROUND SUNRISE SUNDAY AND GRADUALLY DIMINISH TO FLURRIES FROM THE WEST SUNDAY AFTERNOON. SNOWFALL TOTALS OF ONE TO THREE INCHES CAN BE EXPECTED. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS43 KDDC 132145 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 345 PM CST SAT JAN 13 2007 ...SNOW IS IN STORE SUNDAY FOR WESTERN KANSAS... .A VIGOROUS UPPER LEVEL LOW PRESSURE TROUGH WILL MOVE OVER THE CENTRAL UNITED STATES SUNDAY...BRINGING ANOTHER ROUND OF WINTER PRECIPITATION TO KANSAS. THE WINTER PRECIPITATION WILL BE IN THE FORM OF SNOW...EXCEPT FOR A MIX OF SLEET AND SNOW OVER PORTIONS OF SOUTH CENTRAL KANSAS. KSZ030-031-043>046-061>066-074>081-084>090-140545- /O.EXT.KDDC.SN.Y.0001.070114T1200Z-070115T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 345 PM CST SAT JAN 13 2007 /245 PM MST SAT JAN 13 2007/ ...SNOW ADVISORY NOW IN EFFECT FROM 6 AM CST /5 AM MST/ TO 6 PM CST /5 PM MST/ SUNDAY... THE SNOW ADVISORY IS NOW IN EFFECT FROM 6 AM CST /5 AM MST/ TO 6 PM CST /5 PM MST/ SUNDAY. WIDESPREAD LIGHT TO MODERATE SNOW WILL DEVELOP AROUND SUNRISE SUNDAY AND GRADUALLY DIMINISH TO FLURRIES FROM THE WEST SUNDAY AFTERNOON. SNOWFALL TOTALS OF ONE TO THREE INCHES CAN BE EXPECTED. SOME LOCALIZED AMOUNTS OF 4 OR 5 INCHES ARE POSSIBLE IN THE MOST PROLONGED HEAVY SNOW BURSTS. SNOW IS EXPECTED TO MIX WITH SLEET IN THE EARLY MORNING HOURS MAINLY SOUTH AND EAST OF A LINE EXTENDING FROM ASHLAND TO KINSLEY TO SAINT JOHN. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ UMSCHEID
000 WWUS43 KDDC 140301 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 901 PM CST SAT JAN 13 2007 ...SNOW IS IN STORE SUNDAY FOR WESTERN KANSAS... .AN UPPER LEVEL LOW PRESSURE TROUGH WILL MOVE OVER THE CENTRAL UNITED STATES SUNDAY...BRINGING ANOTHER ROUND OF WINTER PRECIPITATION TO WESTERN KANSAS. THE WINTER PRECIPITATION WILL BE IN THE FORM OF SNOW...EXCEPT FOR A MIX OF SLEET AND SNOW OVER PORTIONS OF SOUTH CENTRAL KANSAS EARLY ON. KSZ030-031-043>046-061>066-074>081-084>090-141100- /O.CON.KDDC.SN.Y.0001.070114T1200Z-070115T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 901 PM CST SAT JAN 13 2007 /801 PM MST SAT JAN 13 2007/ ...SNOW ADVISORY REMAINS IN EFFECT FROM 6 AM CST /5 AM MST/ TO 6 PM CST /5 PM MST/ SUNDAY... A SNOW ADVISORY REMAINS IN EFFECT FROM 6 AM CST /5 AM MST/ TO 6 PM CST /5 PM MST/ SUNDAY. WIDESPREAD LIGHT TO MODERATE SNOW WILL DEVELOP AROUND SUNRISE SUNDAY AND GRADUALLY DIMINISH TO FLURRIES FROM THE WEST SUNDAY AFTERNOON. SNOWFALL TOTALS OF 1 TO 3 INCHES CAN BE EXPECTED. SNOW IS EXPECTED TO MIX WITH SLEET IN THE EARLY MORNING HOURS MAINLY SOUTH AND EAST OF A LINE EXTENDING FROM ASHLAND TO KINSLEY TO SAINT JOHN. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ LACY
000 WWUS43 KDDC 140912 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 312 AM CST SUN JAN 14 2007 ...ANOTHER ROUND OF SNOW AND SLEET IS ON THE WAY... .AN UPPER LEVEL DISTURBANCE WILL MOVE FROM NEW MEXICO THROUGH WESTERN KANSAS TODAY. THIS WILL BRING SNOW AND SLEET TO SOUTHWESTERN KANSAS ONCE AGAIN. THE WINTER PRECIPITATION WILL BE IN THE FORM OF SNOW...EXCEPT FOR A MIX OF SLEET AND SNOW OVER PORTIONS OF SOUTH CENTRAL KANSAS EARLY ON. KSZ030-031-043>046-061>066-074>081-084>090-141800- /O.CON.KDDC.SN.Y.0001.070114T1200Z-070115T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 312 AM CST SUN JAN 14 2007 /212 AM MST SUN JAN 14 2007/ ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON. LIGHT TO MODERATE SNOW WILL DEVELOP THIS MORNING OVER MOST OF SOUTHWEST KANSAS THIS MORNING...WITH A MIX OF SLEET AND SNOW LIKELY IN SOUTH CENTRAL KANSAS. THE SNOW WILL GRADUALLY DIMINISH TO FLURRIES FROM THE WEST THIS AFTERNOON. SNOWFALL TOTALS OF 1 TO 3 INCHES CAN BE EXPECTED...WITH UP TO 4 INCHES POSSIBLE IN THE PRATT...MEDICINE LODGE AND COLDWATER AREAS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ 12
000 WWUS43 KDDC 141349 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 749 AM CST SUN JAN 14 2007 ...WINTER STORM SYSTEM AFFECTING PARTS OF SOUTHWEST KANSAS... .A STORM SYSTEM WILL BRING A MIXTURE OF WINTER WEATHER TO SOUTHWEST AND SOUTHERN KANSAS TODAY. KSZ066-080-081-088>090-141800- /O.CAN.KDDC.SN.Y.0001.000000T0000Z-070115T0000Z/ /O.NEW.KDDC.WW.Y.0002.070114T1349Z-070115T0000Z/ STAFFORD-KIOWA-PRATT-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...HUDSON... GREENSBURG...HAVILAND...PRATT...ASHLAND...MINNEOLA...COLDWATER... PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 749 AM CST SUN JAN 14 2007 ...SNOW ADVISORY IS CANCELLED... ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. THE SNOW ADVISORY HAS BEEN CANCELLED. SLEET AND FREEZING RAIN WILL CONTINUE TO DEVELOP THIS MORNING. THE PRECIPITATION MAY CHANGE TO SNOW LATE THIS MORNING. SNOW ACCUMULATIONS WILL BE LESS THAN AN INCH. ROADS WILL BE VERY SLICK AND HAZARDOUS TODAY. A WINTER WEATHER ADVISORY IS ISSUED WHEN THE WEATHER THREAT IS AN INCONVENIENCE TO PEOPLE OUTDOORS OR CAN PRODUCE DIFFICULTY IN TRAVEL. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES... AND USE CAUTION WHILE DRIVING. $$ KSZ030-031-043>046-061>065-074>079-084>087-141500- /O.CAN.KDDC.SN.Y.0001.000000T0000Z-070115T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-MORTON-STEVENS- SEWARD-MEADE- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...JOHNSON CITY... ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN...KINSLEY...LEWIS...ELKHART...RICHFIELD... HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER 749 AM CST SUN JAN 14 2007 /649 AM MST SUN JAN 14 2007/ ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE SNOW ADVISORY. AREAS OF LIGHT SNOW OR FLURRIES CAN BE EXPECTED TODAY. SNOW ACCUMULATIONS WILL BE GENERALLY LESS THAN AN INCH. $$
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this snow advisory went out at Jan 13, 3:19 AM CST, 1 hour 2 minutes earlier.
Area forecast discussion, Jan 13, 3:19 AM CST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 319 AM CST SAT JAN 13 2007 .DAYS 1-2... WHAT HAPPENS WITH WINTER PRECIPITATION WILL BE THE MAIN FORECAST CONCERN FOR THE SHORT TERM. 00Z UPPER AIR MAPS HAVE THE MAIN UPPER LOW STILL WELL OFF TO OUR WEST OVER NV, BUT SNOWFALL HAS ALREADY STARTED ACROSS THE CWA AS A WEAK DISTURBANCE EVIDENT ON WV LOOP HAS ALREADY STARTED TO AFFECT THE WESTERN PLAINS. DDC HAS RECEIVED ONLY A DUSTING SO FAR. HOWEVER, THERE IS GOOD ENHANCEMENT OF CLOUD TOP TEMPERATURES SEEN ON THE IR SATELLITE ENTERING WEST TX, ALONG WITH SOME LIGHTNING. A CROSS SECTION OF THE GFS HAS SOME GOOD THETA-E LAPSE RATES THROUGH THIS MORNING EAST OF DDC, WHICH FITS WITH THE TRAJECTORY OF THE STUFF IN WEST TX. GIVEN THE BUFKIT SOUNDING FOR COMANCHE COUNTY, THERE COULD BE A BIT OF SLEET THIS MORNING AS THE WARM LAYER AT 800MB HANGS AROUND IN OUR SOUTHEAST. THE GFS PUT OUT AROUND 2 INCHES OF SNOW IN OUR SOUTHEASTERN COUNTIES BY THIS AFTERNOON. THE 00Z NAM WAS NOT AS AGGRESSIVE WITH THIS, BUT THE 06Z RUN HAS SEEMED TO HAVE CAUGHT ON AND IS NOW IN AGREEMENT WITH THE GFS. AMOUNTS WILL BE RATHER BORDERLINE FOR AN ADVISORY, BUT GIVEN THAT THERE COULD BE SLEET MIXED IN, AND CONSIDERING THAT THE SOUTHEASTERN COUNTIES HAVE NOT HAD MUCH WINTER PRECIP COMPARED TO THE REST OF THE CWA, WILL GO AHEAD AND PUT OUT AN ADVISORY FOR TODAY. AFTER THE WEAK SHORTWAVE DISTURBANCE MOVES OFF TO THE NORTHEAST BY LATE THIS AFTERNOON, WE SHOULD SEE A BREAK IN THE WINTER WEATHER. THE UPPER SYSTEM WILL MOVE ONLY SLIGHTLY EASTWARD TONIGHT, AND MUCH OF THE NIGHT SHOULD BE JUST CLOUDY AND COLD. BY LATE TONIGHT AND INTO SUNDAY MORNING HOWEVER, THE TROUGH WILL SHIFT FURTHER EASTWARD AND BROAD SYNOPTIC LIFT WILL INCREASE, AS INDICATED BY Q VECTOR CONVERGENCE. PRECIPITATION WILL BEGIN AGAIN ACROSS MOST OF THE CWA, AND MODEL SOUNDING INDICATE THE TYPE SHOULD BE ALL SNOW. THINK WE SHOULD SEE A GOOD SHOT OF 3-4 INCHES ACROSS A LARGE PORTION OF THE CWA. THERE COULD BE SOME HIGHER BANDS, ALTHOUGH NOT SURE AT THIS POINT WHERE EXACTLY THOSE WILL BE. DO NOT THINK AT THIS POINT THAT WE WILL SEE THE 6 IN 12 HRS OR 8 IN 24 THAT WOULD BE REQUIRED FOR A WARNING. WILL GO WITH A SNOW ADVISORY FOR SUNDAY MORNING TO MIDNIGHT SUNDAY NIGHT. AS FOR TEMPERATURES, VERY COLD STILL CONTINUES TO BE A GOOD BET. MADE ONLY A FEW MINOR TWEAKS TO LOWS TONIGHT AND HIGHS TODAY AND SUNDAY. LOWERED LOWS SUNDAY NIGHT A FEW DEGREES AS THERE LOOKS TO BE A RE-ENFORCING SHOT OF COLD AIR WHEN THE ARCTIC HIGH BUILDS FURTHER DOWN THE WESTERN PLAINS, ALTHOUGH LINGERING CLOUDS WILL KEEP US FROM COMPLETELY BOTTOMING OUT. .DAYS 3-7... NOT MUCH CHANGE TO THE GOING EXTENDED. DID TAKE A LOOK AT THE CANADIAN...UKMET AND ECMWF...WHICH ALL HINT AT AN UPENDED TROUGH CROSSING THE KANSAS PLAINS BETWEEN DAY 7 AND DAY 8. NOT A LOT OF RH MOISTURE SHOWING WITH THIS UPPER TROUGH PASSAGE...BUT PUT IN A SLIGHT CHANCE FOR RAIN IN OUR SOUTHEAST COUNTIES ON DAY 8 (SAT AFTERNOON INTO EVENING) AND 20 POPS FOR R OR S IN AN BAND OF CENTRAL COUNTIES FOR THE SAME TIME FRAME. ADJUSTMENTS CAN BE MADE AS THIS TIME FRAME APPROACHES. && .PRELIMINARY POINT TEMPS/POPS... DDC 15 9 15 4 / 70 70 80 40 GCK 13 7 14 3 / 60 60 70 30 EHA 15 10 15 3 / 60 60 70 20 LBL 16 10 17 4 / 60 70 70 20 HYS 13 8 15 3 / 70 60 70 50 P28 16 14 18 7 / 80 70 80 40 && .DDC WATCHES/WARNINGS/ADVISORIES... SNOW ADVISORY FROM 6 AM CST /5 AM MST/ SUNDAY TO MIDNIGHT CST /11 PM MST/ SUNDAY NIGHT FOR KSZ030-031-043>046-061>066-074>081- 084>090. WINTER WEATHER ADVISORY FROM 6 AM THIS MORNING TO 6 PM CST THIS AFTERNOON FOR KSZ065-066-078>081-088>090. && FN26/12
Hazardous weather outlook, Jan 12, 3:07 PM CST, 13 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 307 PM CST FRI JAN 12 2007 KSZ030-031-043>046-061>066-074>079-084>087-131100- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-MORTON- STEVENS-SEWARD-MEADE- 307 PM CST FRI JAN 12 2007 /207 PM MST FRI JAN 12 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A WINTER STORM WILL INTENSIFY SATURDAY NIGHT INTO SUNDAY. A WINTER STORM WATCH IS POSTED FOR ALL OF SOUTHWEST KANSAS SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON. LIGHT SNOW AND SLEET IS EXPECTED DURING THE DAY SATURDAY...BUT WILL PICK UP IN INTENSITY LATE SATURDAY NIGHT INTO SUNDAY. BY SUNDAY EVENING...3 TO 5 INCHES OF NEW SNOW IS POSSIBLE EXPECTED WITH A FEW LOCATIONS PICKING UP IN EXCESS OF 6 INCHES. IF YOU HAVE TRAVEL PLANS SUNDAY...BE SURE TO CHECK THE WEATHER FORECAST FOR UPDATES AND CONSIDER POSTPONING YOUR TRAVEL. STAY TUNED TO NOAA HAZARDS RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. HOWEVER...WEATHER CONDITIONS...SUCH AS ROAD CONDITIONS OR ACCUMULATIONS...REPORTED TO YOUR EMERGENCY MANAGER OR SHERIFF ARE ALWAYS APPRECIATED. KSZ080-081-088>090-131100- KIOWA-PRATT-CLARK-COMANCHE-BARBER- 307 PM CST FRI JAN 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL KANSAS AND SOUTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT OCCASIONAL VERY LIGHT SNOW AND SOME LIGHT SLEET CAN BE EXPECTED LATE THIS AFTERNOON AND OVERNIGHT. NOT MUCH ICE OR SNOWFALL ACCUMULATION IS EXPECTED...BUT BRIDGES AND RAISED ROADWAYS WILL BECOME SLICK AND DANGEROUS. DRIVING CONDITIONS WILL LIKELY DETERIORATE AFTER DARK TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A WINTER STORM WILL INTENSIFY SATURDAY NIGHT INTO SUNDAY. A WINTER STORM WATCH IS POSTED FOR ALL OF SOUTHWEST KANSAS SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON. LIGHT SNOW AND SLEET IS EXPECTED DURING THE DAY SATURDAY...BUT WILL PICK UP IN INTENSITY LATE SATURDAY NIGHT INTO SUNDAY. BY SUNDAY EVENING...3 TO 5 INCHES OF NEW SNOW IS POSSIBLE EXPECTED WITH A FEW LOCATIONS PICKING UP IN EXCESS OF 6 INCHES. WITH AN UNDERLYING LAYER OF THIN ICE ON ROADS...THE NEWLY SNOW PACKED ROADS WILL BE SLICK AND DANGEROUS. IF YOU HAVE TRAVEL PLANS SATURDAY OR SUNDAY...BE SURE TO CHECK THE WEATHER FORECAST FOR UPDATES AND CONSIDER POSTPONING YOUR TRAVEL. STAY TUNED TO NOAA HAZARDS RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. HOWEVER...WEATHER CONDITIONS...SUCH AS ROAD CONDITIONS OR ACCUMULATIONS...REPORTED TO YOUR EMERGENCY MANAGER OR SHERIFF ARE ALWAYS APPRECIATED.
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 4:21 AM CST | Winter Weather Advisory | DDC | Barber, Clark, Comanche, Edwards, Ford, Kiowa and 3 more | 8 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.